MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. SECONDARY SET, SECURE LOCK, 34 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. SECONDARY SET, SECURE LOCK, 34 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142290490
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned sets confirmed the presence of black spots and white discoloration adhered to the interior wall of the drip chamber.Measurement of the black spots identified one (1) set as out of specification.Measurement of the white discoloration identified nineteen (19) as out of specification.Measurement of both black spots and white discoloration identified two (2) sets as out of specification.The adhered spots observed during evaluation were confirmed to be embedded within the drip chamber.Icu medical has completed its investigation and determined that these represent discolored material originating during the molding process and embedded within the drip chamber wall.These findings are not consistent with foreign or biological contamination, and testing demonstrates that the material does not dislodge or migrate.Functional flushing of the set resulted in no loose residual particles.The reported complaint of black spots can be confirmed.The cause of the black spots in the drip chamber is due to discoloration of the pvc material during the molding process.The cause of the white discoloration inside the drip chamber is due to errant solvent applied during the assembly process.
 
Event or Problem Description
The event involved secondary set, secure lock, 34 inch which was reported that the hospital was notified by the department of public health of contaminated iv tubing sets from the manufacturer, icu medical.Per the alert received.The contamination was reported as small black dots on the internal walls of the drip chambers and has been reported in numerous lots across three product types from icu medical.In some products, particulate matter appears in the lumen or chamber of the tubing.The particulate matter was appeared to be embedded in the plastic material but not within the lumen or chamber.No adverse events have been linked to the products, and the biological nature of the particulates remains unknown.The event occurred prior to patient use and upon inspection of the product.In addition to the black speck it was also noted that there was some white contaminants presence in the product.There was no patient involvement and patient harm.

Brand Name
SECONDARY SET, SECURE LOCK, 34 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key25580419
Report Number9615050-2026-00634
Device Sequence Number21151659
Product Code FPA
UDI-Device Identifier10887787006282
UDI-Public(01)10887787006282(17)290201(10)14860291
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142367
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number142290490
Device Lot Number14860291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Initial Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown